Alert archive / Florida / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 8, 2014, 2:50 AM EST for 5 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 2:50 AM EST (07:50 UTC)
- Expired
- Jan 8, 2014, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS42 KMLB 080750 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 250 AM EST WED JAN 8 2014 FLZ041-044>047-053-141-144-147-081400- /O.NEW.KMLB.WC.Y.0003.140108T0750Z-140108T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... DAYTONA BEACH...CLERMONT...TITUSVILLE 250 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * WIND CHILL VALUES...MID TO UPPER 20S IN LAKE...SEMINOLE AND VOLUSIA COUNTIES TO THE LOWER 30S IN ORANGE...OSCEOLA AND MAINLAND BREVARD COUNTIES. WIND CHILL VALUES ARE FORECAST TO INCREASE INTO THE MID AND UPPER 30S BY MID MORNING. * OTHER IMPACTS...COLD WIND CHILL VALUES WILL POSE A HAZARD TO THOSE OUTDOORS WITHOUT APPROPRIATE PROTECTION. DRESS IN LAYERS AND WEAR A HAT AND GLOVES IF OUTDOORS FOR ANY PROLONGED PERIOD OF TIME. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. MAKE SURE THEY HAVE ADEQUATE SHELTER INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 67
2 follow-up statements
505 WWUS42 KMLB 081113 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 613 AM EST WED JAN 8 2014 FLZ047-081215- /O.CAN.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/ SOUTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY 613 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE WIND CHILL ADVISORY FOR MAINLAND SOUTHERN BREVARD COUNTY AS TEMPERATURES HAVE BEGUN TO WARM. $$ FLZ041-044>046-053-141-144-147-081400- /O.CON.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT... TITUSVILLE 613 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WIND CHILL VALUES...MID TO UPPER 20S IN LAKE...SEMINOLE AND VOLUSIA COUNTIES TO THE LOWER 30S IN ORANGE...OSCEOLA AND MAINLAND BREVARD COUNTIES. WIND CHILL VALUES ARE FORECAST TO INCREASE INTO THE MID AND UPPER 30S BY MID MORNING. * OTHER IMPACTS...COLD WIND CHILL VALUES WILL POSE A HAZARD TO THOSE OUTDOORS WITHOUT APPROPRIATE PROTECTION. DRESS IN LAYERS AND WEAR A HAT AND GLOVES IF OUTDOORS FOR ANY PROLONGED PERIOD OF TIME. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. MAKE SURE THEY HAVE ADEQUATE SHELTER INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
537 WWUS42 KMLB 081356 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 856 AM EST WED JAN 8 2014 FLZ147-081500- /O.CAN.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/ NORTHERN BREVARD- INCLUDING THE CITY OF...TITUSVILLE 856 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE WIND CHILL ADVISORY AS TEMPERATURES HAVE INCREASED. $$ FLZ041-044>046-053-141-144-081500- /O.EXP.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT 856 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE REST OF THE DAY. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 9:00 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Jan 7, 9:00 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EST TUE JAN 7 2014
.DISCUSSION...
...LOWS AROUND FREEZING OVER THE FAR NORTH INTERIOR TONIGHT...
...WARMING TEMPERATURES TOMORROW THROUGH THE REST OF THE WEEK...
TONIGHT...CLOUD COVER HAS SO FAR BEEN LESS PREVALENT THAN EARLIER
MODELS INDICATED...WHICH HAS ALLOWED TEMPERATURES TO DROP RAPIDLY
SINCE SUNSET UNDER MORE FAVORABLE RADIATIONAL COOLING CONDITIONS.
TEMPERATURES HAVE DIPPED INTO THE UPPER 30S ACROSS THE ORLANDO METRO
AND POINTS NORTH AND WEST AND INTO THE LOW TO MID 40S ACROSS MOST OF
THE REMAINDER OF THE REGION. AS WITH LAST NIGHT...THE MARTIN COUNTY
COAST REMAINS THE LONE HOLDOUT WITH TEMPERATURES IN THE LOW 50S.
IT STILL LOOKS TO BE AN INTERESTING TEMPERATURE FORECAST FOR THE
OVERNIGHT PERIOD. HAVE ADJUSTED MOST SITES DOWNWARD A FEW DEGREES AS
THIS EVENING'S DROP HAS BROUGHT SEVERAL LOCATIONS BELOW THE
PREVIOUSLY FORECASTED HIGH. MODELS ARE NOW HINTING THAT MOST OF THE
HIGH CLOUDS WILL CONTINUE THEIR CURRENT TRACK OF STAYING TO THE
NORTH...SO RADIATIONAL COOLING WILL STILL BE IN PLAY AS WINDS
CONTINUE TO SUBSIDE TO 5-10 MPH OVERNIGHT. THE WINDS ARE FORECASTED
TO CONTINUE TO VEER MORE NORTHEASTERLY OVERNIGHT...WHICH ALL MODELS
ARE POINTING TO A SLOW INCREASE IN LOW LEVEL MOISTURE AND THEREFORE
HALTING RAPID TEMPERATURE DROPS. HOWEVER IF WINDS STAY MORE
BACKED...MANY MORE LOCATIONS MAY BE ABLE TO DROP INTO THE LOW TO MID
30S. THE CURRENT TRENDS AND SHORT TERM MODELS LEAN TOWARDS
TEMPERATURES BOTTOMING OUT AROUND MIDNIGHT...THEN HOLDING STEADY OR
GAINING A DEGREE OR TWO (ESPECIALLY ALONG THE BREVARD AND TREASURE
COASTS).
WILL KEEP THE CURRENT FREEZE WARNING IN PLACE AS IS ACROSS LAKE AND
INTERIOR VOLUSIA COUNTIES WHERE TEMPERATURES WILL DROP TO JUST
AROUND THE FREEZING MARK. THE REMAINDER OF THE METRO AREA...I-4
CORRIDOR...AND THE INTERIOR WILL DIP INTO THE MID 30S...WITH A FEW
LOCATIONS POSSIBLY REACHING FREEZING IN OUTLYING AREAS. THE BREVARD
COAST POINT SOUTHWARDS WILL DROP INTO THE LOW-MID 40S WITH COLDER
TEMPERATURES ACROSS INTERIOR PORTIONS OF THESE COUNTIES.
MAY SEE A FEW LIGHT SHOWERS MOVE ONTO THE TREASURE COAST AFTER
MIDNIGHT IN THIS ONSHORE FLOW.
WEDNESDAY...HIGH PRESSURE RIDGE EXTENDING OVER THE SOUTHEAST WILL
LIFT NORTHWARD WITH MODELS INDICATING A WEAK TROUGH OFFSHORE.
ELEVATED LOW LEVEL ONSHORE FLOW WILL CONTINUE TO MODIFY THE DRY AND
COOL AIRMASS WITH MOISTURE INCREASING ACROSS THE SOUTH AND TEMPS
SIGNIFICANTLY WARMER. HIGHS WILL RANGE FROM THE LOW-MID 60S OVER
ORLANDO AREA NORTHWARD TO UPPER 60S TO LOW 70S FARTHER SOUTH. LOOKS
TO REMAIN MOSTLY CLOUDY THROUGH THE DAY WITH ISOLATED TO SCATTERED
SHOWERS MOVING ONTO THE COAST WITH BEST CHANCES ACROSS ST. LUCIE AND
MARTIN COUNTY.
&&
.AVIATION...JUST ENOUGH OFFSHORE FLOW HAS CONTINUE THAT THE DENSE
STRATOCU DECK OVER THE ATLANTIC HAS REMAINED IN OFFSHORE...BRINGING
TEMPO MVFR CIGS TO KVRB AND POINTS SOUTHWARDS THIS EVENING. WITH
WINDS GRADUALLY VEERING MORE NORTHEAST OVERNIGHT AND WED...THIS DECK
WILL PUSH ONSHORE WITH PREVAILING MVFR CIGS EXPECTED FROM KTIX
SOUTHWARDS AND POSSIBLY AT VOLUSIA SITES AS WELL AFTER 10Z.
PREVAILING VFR CONDITIONS OVER THE INTERIOR. ONSHORE FLOW WILL
CONTINUE TO MODIFY THE AIRMASS WEDNESDAY WITH A FEW LIGHT TO
MODERATE SHOWERS DEVELOPING OVER THE WATERS AND MOVING ONTO THE
COAST.
&&
.MARINE...NORTH-NORTHEASTERLY WINDS 15 TO 20 KNOTS NEARSHORE AND
AROUND 20 KNOTS OFFSHORE WILL CONTINUE THEIR SLOW DECLINE INTO WED
AS THE GRADIENT RELAXES. WINDS BECOME NORTHEAST 15-20KTS OVER THE
WATERS BY DAYBREAK WED...AND EAST AROUND 15KTS BY THE AFTERNOON WITH
15-20KTS OVER THE OFFSHORE WATERS SOUTH OF SEBASTIAN INLET. SEAS UP
TO 7-8FT IN THE GULF STREAM THIS EVENING SUBSIDING TO 5-6FT ON WED
AS THE WINDS CONTINUE TO VEER. SEAS 4-6FT ACROSS THE REMAINDER OF
THE WATERS. A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE GULF
STREAM THROUGH 4AM THIS MORNING WITH EXERCISE CAUTION OVER THE
NEARSHORE WATERS.
&&
.CLIMATE...
RECORD COOL HIGHS WERE SET AT ALL FOUR CLIMATE SITES TODAY
TODAY'S HIGH PREVIOUS RECORD
DAYTONA......42F 51F (1942)
ORLANDO......49F 53F (1924)
MELBOURNE....49F 56F (2006)
VERO BEACH...54F 57F (1980)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 10 PM THIS EVENING TO 8 AM EST WEDNESDAY
FOR INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
MOSES/PENDERGRASTHazardous weather outlook, Jan 7, 4:35 PM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 435 PM EST TUE JAN 7 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 435 PM EST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... ...FREEZE WARNING FOR LAKE AND INTERIOR VOLUSIA COUNTIES... ABNORMALLY COLD TEMPERATURES DURING THE EVENING WILL FURTHER FALL DURING THE OVERNIGHT TO PRODUCE A ROUND OF FREEZING TO NEAR FREEZING TEMPERATURES OVER LAKE AND INTERIOR VOLUSIA COUNTIES. SOME MID TO HIGH LEVEL CLOUDINESS IS FORECAST OVERNIGHT AND LOW LEVEL WINDS WILL VEER AROUND TO THE EAST. THIS WILL LIMIT THE EXTENT OF FALLING TEMPERATURES...ESPECIALLY ALONG COASTAL COUNTIES AND LOCATIONS FROM AROUND METRO ORLANDO SOUTHWARD WHERE NO FREEZING TEMPERATURES ARE EXPECTED. .WIND AND SEA IMPACT... NORTHERLY WINDS GUSTING AROUND 20 KNOTS WILL GRADUALLY DECREASE THROUGH EVENING. SEAS WILL BE SLOW TO SUBSIDE THOUGH...AND HAZARDOUS BOATING CONDITIONS WILL CONTINUE TONIGHT ESPECIALLY OFFSHORE A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARINE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY EASTERLY FLOW THROUGH MID WEEK WILL KEEP CONDITIONS FOR SMALL CRAFT POOR TO HAZARDOUS. A MODERATE RIP CURRENT HAZARD IS LIKELY THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:49 PM EST | Small Craft Advisory | MLB | 36 hr |
Nearby
Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.